MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 36MM; PLATE,FIXATION,BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 36MM; PLATE,FIXATION,BONE
Model Number 204.836
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Additional classification code: hwc, jds.Explant date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Therapy date of concomitant device is unknown.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was report that the patient had original surgery on (b)(6) 2017 for treatment of a distal tibial fracture.Patient was implanted with one (1) 3.5 mm- 8 hole anterior lateral distal tibial plate, one (1) 3.5 mm cortex self-tapping 36 mm screw, four (4) 2.7 mm cortex screws and one (1) unknown type screw that was implanted in the plate shaft.During the procedure, and after the surgeon had implanted all of the screws onto the plate for bone compression, he attempted to remove the previously implant 3.5 mm cortex self-tapping 36 mm screw.This screw position was implanted at the middle screw hole on the plate.While using a 2.5 mm drill bit to remove this screw and due to patient bone density the screw head broke off.The distal portion of the previously implanted screw remained in the patient¿s bone.Hospital has retained the broken screw head portion.Surgery was completed successfully with no time delay.Patient is reported in stable condition.Sales consultant has no more information to report on this event.Concomitant devices: unknown drill bit; (item number unknown, lot number unknown), quantity 1 each.This is report 1 of 1 for (b)(4).

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 36MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7075785
Report Number1719045-2017-50010
Device Sequence Number927628
Product Code HRS
UDI-Device Identifier10886982146366
UDI-Public(01)10886982146366(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.836
Device Catalogue Number204.836
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1